Applied Math

Duke Applied Mathematics



Publications [#244116] of David G. Schaeffer

Papers Published

  1. Schaeffer, DG; Ying, W; Zhao, X, Asymptotic approximation of an ionic model for cardiac restitution., Nonlinear Dynamics, vol. 51 no. 1-2 (2008), pp. 189-198, ISSN 0924-090X [19122809], [doi]
    (last updated on 2018/02/18)

    Abstract:
    Cardiac restitution has been described both in terms of ionic models-systems of ODE's-and in terms of mapping models. While the former provide a more fundamental description, the latter are more flexible in trying to fit experimental data. Recently we proposed a two-dimensional mapping that accurately reproduces restitution behavior of a paced cardiac patch, including rate dependence and accommodation. By contrast, with previous models only a qualitative, not a quantitative, fit had been possible. In this paper, a theoretical foundation for the new mapping is established by deriving it as an asymptotic limit of an idealized ionic model.


Duke University * Arts & Sciences * Mathematics * February 18, 2018

   Search Help Login Join pdf version printable version